Benzo Buddies orders terrified addict to ignore doctor, reject psychiatric medication

Hello, My Story
« on: August 17, 2018, 01:25:54 pm »

[Buddie]

Hi. I’m in a bad situation because I decided to smoke weed with friends about three months ago and only one hit threw me into a mood frenzy. I was an insomniac for a week after, non stop crying, paranoid, and panic attacks. So I managed to get 1mg Xanax from a friend which I used for about 14 days at night for sleep to reset my sleep. The last four days, I cut it to .5mg and then .25mg. I then stopped because I felt fine. However, I have been having up and down mood swings, palpitations that make me fear a heart attack, restlessness, shaking, paranoia, and what feels like chronic fatigue. I fear for my life like the weed may have cause tachycardia or mitral valve prolapse. Is this just from my underlying anxiety or the CT from the xanax? I got a shaky episode the other night and had to use one to stop the tremors and feel it was a bad idea. I see a psychiatrist Monday and I am terrified because I can’t tell the doctor about the weed or the xanax because the medicine was not prescribed to me and I could get in trouble. What do I do? I fear my life may never be the same again. I am weak and tremoring as I write this. What if I’m developing mental illness? The only option is for the psych to prescribe me benzos or ssris. I don’t want either.

Re: Hello, My Story
« Reply #1 on: August 17, 2018, 01:37:37 pm »

[Buddie]

Hello […],

Welcome to Benzo Buddies! I’m sorry you had such a severe effect from marijuana. Some strains can in fact increase anxiety, it appears you might have experienced this. Additionally, there might have been other substances in the marijuana that cause your reaction.

You took xanax for about two weeks. The recommended length of time for taking benzos is a maximum of two to three weeks, so you are right in that time frame. You are most likely feeling the effects from stopping xanax. There is likely to be withdrawal effects of some kind after two weeks of use. I do believe that these symptoms should ease up though, it may take a little while though.

If it were me, I would explain to the doctor what started your issues. If you don’t explain the cause, it is likely that the doctor will diagnose you with an anxiety disorder. If you didn’t have issues like this before using marijuana, then the effects you felt were due to the weed.

Your central nervous system took a hit with the marijuana and xanax. It may take a little while for things to settle, but they will. Try to distract from what you feel so that the fear doesn’t cause more issues.

I’ll give you a link to the Ashton Manual. It is an excellent resource about benzos and how to withdraw. It was written by Dr. Heather Ashton, an expert in the field. The manual does discuss tapering in detail but IMO, I would not suggest this for you. If it were me, I’d stay away from benzos and allow my body to recover.

I’ll also give you a link to the Post Withdrawal Recovery Board where you can post and receive feedback from members.

Your life will be the same, once your system recovers. I know this can be frightening, I felt the same way when I was directed to stop ativan for a medical test. I’m glad you’ve joined, you’ll find a lot of good information and support here. It’s going to be OK.

The Ashton Manual

Post-withdrawal Recovery Support

[…]  :)

Re: Hello, My Story
« Reply #2 on: August 17, 2018, 02:13:00 pm »

[Buddie]

Thanks. If my psych has to give me something, what would be the best route as I am terrified of those withdrawals as well?

Re: Hello, My Story
« Reply #3 on: August 17, 2018, 06:29:15 pm »

[Buddie]

Quote from: [Buddie] on August 17, 2018, 02:13:00 pm
Thanks. If my psych has to give me something, what would be the best route as I am terrified of those withdrawals as well?

You don’t have to take any medication if offered. It is your body and you can make the decision as to what to put in it. I didn’t even know what a benzo was when I was prescribed it. I had no idea about it’s potential for dependency or withdrawal. I learned a big lesson; be proactive about what I take and question everything.

It’s been my experience that ‘some’ doctors want to medicate everything when there are other alternatives.

[…] :smitten:

Re: Hello, My Story
« Reply #4 on: August 17, 2018, 07:04:06 pm »

[Buddie]

Yeah. I also forgot to mention that three days before the weed incident, I CT’d beer completely and for the past year I was drinking three to four to five a day. Could that have something to do with what I am going through maybe?

The antipsychiatry movement: Who and why

Psychiatry is the only medical specialty with a longtime nemesis; it’s called “antipsychiatry,” and it has been active for almost 2 centuries. Although psychiatry has evolved into a major scientific and medical discipline, the century-old primitive stage of psychiatric treatments instigated an antagonism toward psychiatry that persists to the present day.

Read more: https://www.mdedge.com/psychiatry/article/64548/practice-management/antipsychiatry-movement-who-and-why

Pro-Scientology End Psychiatry leader Danny Carter: “Greatness is being thrust upon me so deal with it”

Pro-Scientology End Psychiatry leader: ‘Psychiatry inspired the Holocaust’

“I’m a victim of forced chemical and electrical alterations”

Benzo Buddies a nest of doctor hate

Re: False Charge: BB Is Full of People with BPD
« Reply #42 on: January 06, 2018, 01:43:52 pm »

[Buddie]

What GL friend said is judgmental and wrong. But she’s still her friend and I totally get that. I have a friend who is very offensive with her rude statements. But I cut her some slack, because I love her and I don’t want to equally as judgy.  :laugh: I think GLs friend’s statement rubbed us all the wrong way because we’ve had it with being dismissed and not believed by healthcare professionals, friends and family. It is amazing to me that there are still so many educated health professionals who have no knowledge, understanding or compassion regarding how dangerous benzos are and how real and hellish withdrawal can be. It is hard for us to believe because we are dealing with it right now and it’s ugly.

In December 2016 while an inpatient at a behavioral health hospital I was told by the APRN (advanced practice registered nurse, a nurse practitioner who can prescribe) that my meds were being changed. Lots of changes all at once including discontinuation of Adderall and Clonazepam.I questioned her about this, especially the clonazepam, and she did not like that one bit. When she asked why I thought I should continue I told her that everyone I’d seen kept me on 2 mg. She snidely laughed and asked, “Were these doctors?” I was highly offended because, heck, SHE wasn’t a doctor! And I told her yes, internists, psychiatrists and a neurologist. Needless to say she didn’t back down and I ended up in cold-turkey withdrawal.

Is it too much to ask that doctors and psychiatrists (and APRNs) stay up-to-date? Maybe they all have BPD.  :laugh: :thumbsup: